Doctor insights on:
Lexipro And Weight Gain
Is it possible that some of my weight gain is from 10mg lexapro (escitalopram)? I'm not usually the weight I am currently.
Yes: It is always possible that an ssri can cause weight gain, even those that have been deemed relatively weight neutral, like lexapro. With most of the ssri except Paxil (paroxetine) (which the company has claimed has some snri action as well since they pulled some old study data), the weight gain is something that starts after the patient has been on the drug for 6 months to a year. ...Read moreSee 2 more doctor answers
How common is it to gain weight when taking Lexapro (escitalopram)? Does the weight gain stick with you if you are a healthy person who exercises?
Lexapro (escitalopram) tends to: be pretty weight neutral in general. Per http://www.rxlist.com/lexapro-side-effects-drug-center.htm- "Patients treated with Lexapro (escitalopram) in controlled trials did not differ from placebo-treated patients with regard to clinically important change in body weight." ...Read moreSee 1 more doctor answer
I've been adjusting my doses of Lexapro (escitalopram) the last few weeks (going up and down btw 20 and 5). Can his have caused weight gain and distection?
Not good practice.: You must follow your doctor's advice in how to take your medication so that you can reach a steady state which will then control the symptoms of depression. You can't go up and down as you want it because you will not get a stable blood level. Most likely the weight gain is still due to depression which can either increase or decrease your appetite.Please go back to your doctor to remedy this. ...Read more
Neurotransmitters : This medication is reported as weight neutral. However while some patient report loss of appetite and weight loss some show weight gain. Mechanism might not be well understood and could be due to some indirect pathway of response to the therapy. Monitor weight closely with your physician. ...Read more
Im on 12.5 mgs of Lexapro (escitalopram) but lately im very down again. Been on it 7 months..Afraid of side effects esp weight gain..Should i increase to 15 mgs ?
Lexapro Abilify (aripiprazole) + wt: Lexapro can cause weight gain. It is generally not an early effect. Ssri related weight gain tends to come on after six months to a year of use. However, Abilify (aripiprazole) can cause weight gain. Of the two that would indeed be the more likely culprit. Do not stop any of your medication without discussing it with your prescribing physician first. Best wishes. ...Read more
10mg of Lexapro (escitalopram) cause weight gain? On it a month and noticed 8-9lbs gain. Gave up soda and friends say I lost weight but 2 scales say differently.
Lexapro (escitalopram): Lexapro (escitalopram) tends to be fairly weight neutral. Decreased appetite can occur. There is a possibility of weight loss or gain but 8 to 9 pound weight gain in a month is pretty high. if you haven't had a significant change in your eating behaviors - lexapro (escitalopram) may not be the cause. Are the scales accurate ones? ...Read more
About to start Lexapro (escitalopram) for anxiety, but worried about weight gain. Is the gain typically due to increased appetite or chemical component in lexapro (escitalopram)?
Med wt gain blues...: Weight gain is associated with almost all antidepressants except bupropion (wellbutrin). The drug company likes to say Lexapro (escitalopram) is different, in my clinical experience, it's not. Gain is usually mild (under 10lbs). The mechanisms involved are not well established fluid retention may play a role. Solution: stay active, watch the carbs, and be accepting of a cpl lbs in order to be depression free. ...Read moreSee 1 more doctor answer
- Talk to a doctor live online for free
- Lexipro and alcohol
- Lexipro withdrawal symptoms
- Lexipro side effects
- Ask a doctor a question free online
- Postinor2 and weight gain
- Surgical menopause weight gain
- Weight gainers supplements
- Bioidentical hormones weight gain
- Talk to a psychologist online for free